Refraction and diffusion of acoustic waves in a random fluid medium

Research output: Contribution to journalArticlepeer-review


Based upon the asymptotic and stochastic formulation of the acoustic wave equations, this article considers a stochastic wave propagation problem in a random multilayer which is totally refracting. Both the WKB analysis and the diffusion limit theory of stochastic differential equations are used to analyze the interplay of refraction (macrostructure) and diffusion (microstructure) of the propagating waves. The probabilistic distribution of solutions to the resultant Kolmogorov-Fokker-Planck equation is given as a computable form from the pseudodifferential operator theory and Wiener's path integral theory.

Original languageEnglish
Pages (from-to)265-274
Number of pages10
JournalJournal of Computational Acoustics
Issue number2
Publication statusPublished - 2002

All Science Journal Classification (ASJC) codes

  • Acoustics and Ultrasonics
  • Applied Mathematics


Dive into the research topics of 'Refraction and diffusion of acoustic waves in a random fluid medium'. Together they form a unique fingerprint.

Cite this